Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

April 18, 2011Broward County, Florida

NWS Miami, FL issued this special weather statement at Apr 18, 2011, 4:00 PM EDT for Broward County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2011, 4:00 PM EDT (20:00 UTC)
Expired
Apr 18, 2011, 4:45 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 4:05 PM EDTHAIL 0.52 W Coral Springs, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS82 KMFL 182000
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT MON APR 18 2011

FLZ067-071-072-182045-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
400 PM EDT MON APR 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY 
  EXTREME SOUTH CENTRAL PALM BEACH COUNTY 

* UNTIL 445 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING
  SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE NICKEL SIZED HAIL...WINDS TO 40 
MPH...AND CLOUD TO GROUND LIGHTNING STRIKES. LIGHTNING IS THE NUMBER 
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER 
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

LAT...LON 2619 8023 2619 8046 2637 8044 2637 8031
TIME...MOT...LOC 2000Z 344DEG 6KT 2630 8035

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 3:33 PM EDT, 27 minutes earlier.

Area forecast discussion, Apr 18, 3:33 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT MON APR 18 2011

...UPDATED TO INCREASE POPS AND TO ADD STRONG STORMS TO THE EAST
COAST METRO AREAS THIS AFTERNOON INTO EARLY THIS EVENING...

.UPDATE...
STRONG STORMS ARE DEVELOPING OVER INLAND BROWARD AND PORTIONS OF
PALM BEACH COUNTY THIS AFTERNOON ALONG THE COLLISION OF THE EAST
AND WEST COAST SEA BREEZES. STRONG STORMS SHOULD CONTINUE TO
DEVELOP LONG THE BOUNDARY THROUGH THE LATE AFTERNOON INTO THE
EARLY EVENING HOURS AND PUSH BACK TOWARDS THE EAST COAST METRO
AREAS....AS THE STEERING FLOW IS FROM THE WEST TO NORTHWEST
DIRECTION. THE LATEST RUC 13 AND WRF MODELS ARE ALSO SHOWING
SHOWERS AND THUNDERSTORM ACTIVITY TO DEVELOP OVER THE EASTERN
INTERIOR AREAS AND PUSH BACK TO THE EAST COAST METRO AREAS THROUGH
THE EARLY EVENING HOURS. THEREFORE...THE POPS ALONG THE EAST COAST
METRO AREAS WILL BE RAISE TO 50 PERCENT COVERAGE FOR REST OF THIS
AFTERNOON INTO EARLY THIS EVENING.

THE LATEST GOES SATELLITE IMAGES ARE ALSO SHOWING THAT THE 500 MB
TEMPS HAVE COOLED DOWN TO AROUND -14C THIS AFTERNOON. WITH THE MID
LEVEL OF THE ATMOSPHERE VERY COLD AND THE SURFACE TEMPS IN THE
UPPER 80S TO AROUND 90...THERE IS A THREAT FOR HAIL UP TO QUARTER
SIZE THIS AFTERNOON INTO EARLY THIS EVENING. SO WILL MENTION THIS
IN THE ZONE PACKAGE FOR THE EAST COAST METRO AREAS AND IN THE
AFTERNOON HWO PACKAGE.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 140 PM EDT MON APR 18 2011/

AVIATION...
SOME TOWERING CU IS BEGINNING TO APPEAR ON VISIBLE SATELLITE ALONG
THE E CST SEA BREEZE AND SOME SHRA WILL LIKELY DEVELOP IN THE NEXT
HOUR OR SO AND HAVE INCLUDED IN THE 18Z TAFS FOR E CST TERMINALS. A
THUNDERSTORM OR TWO ARE ALSO POSSIBLE BY LATE THIS AFTERNOON AND
FEEL THAT THESE WILL REMAIN WEST OF THE TERMINALS BUT THEY COULD
PROVIDE STRONG OUTFLOW BOUNDARIES THAT MAY RETURN EAST SO ALSO
INTRODUCED VCTS AFT 21Z AND THESE THEN WILL DIMINISH AFT 00-01Z.
SOUTHEAST WIND WILL DIMINISH TO LESS THAN 5KT LATE THIS EVENING WITH
A WEST COAST SEA BREEZE AT KAPF BECOMING LIGHT SE AGAIN AFT 01-02Z.

MARINE...E-ESE WINDS 10-15 KT RANGE THROUGH FRI THEN POSSIBLY
INCREASING SOME OVER THE WEEKEND. SEAS THROUGH FRIDAY 4 FT OR LESS.

FIRE WEATHER...RH MAY FALL TO THE UPPER 30S TO NEAR 40 IN THE
WESTERN INTERIOR THROUGH THE WEEK BUT NO HIGHLIGHTS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  87  73  85 / 20 10 -  -
FORT LAUDERDALE  74  86  76  86 / 30 10 -  -
MIAMI            73  88  74  86 / 20 10 -  -
NAPLES           68  88  68  89 / -  10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...15/JR
AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Apr 18, 3:33 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT MON APR 18 2011

FLZ063-066>075-168-172>174-191030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
333 PM EDT MON APR 18 2011

...SCATTERED THUNDERSTORMS TODAY WITH SOME POSSIBLY STRONG...
...HAIL POSSIBLE MAINLY ACROSS THE EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SEA BREEZE BOUNDARIES ARE EXPECTED TO DEVELOP AND
PUSH INLAND THROUGH THE EVENING WITH SCATTERED THUNDERSTORMS
DEVELOPING ALONG THE BOUNDARIES. MOST STORMS WILL BE CONCENTRATED
OVER THE WESTERN SUBURBS OF THE EAST COAST COUNTIES AND INTERIOR
SECTIONS OF SOUTH FLORIDA.

WIND: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING
WIND GUSTS TO AROUND 50 MPH.

HAIL: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING QUARTER
SIZE HAIL, MAINLY ACROSS THE EAST COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 18, 3:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT MON APR 18 2011

FLZ067-068-168-181945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
301 PM EDT MON APR 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN PALM BEACH COUNTY

* UNTIL 345 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ROYAL PALM BEACH...AND MOVING SOUTH AT 25
  MPH.

* THE STORM WILL AFFECT...
  GOLDEN LAKES...
  GREENACRES CITY...
  LAKE WORTH...
  BOYNTON BEACH...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  VILLAGE OF GOLF...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES. THIS STORM HAS A HISTORY OF
PRODUCING NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2655 8003 2654 8004 2649 8005 2639 8006
      2636 8019 2696 8044 2697 8011 2676 8004
      2674 8005 2675 8004 2671 8002
TIME...MOT...LOC 1900Z 352DEG 16KT 2669 8019
Local storm report, Apr 18, 3:05 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT MON APR 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             PALM BEACH              26.70N 80.04W
04/18/2011  E0.88 INCH       PALM BEACH         FL   PUBLIC

            PUBLIC REPORTED NICKEL SIZE HAIL NEAR BEE LINE HWY AND
            INDIANTOWN RD.

&&

RIVERA
Special weather statement, Apr 18, 3:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT MON APR 18 2011

FLZ067-068-071-072-182000-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
320 PM EDT MON APR 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 400 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES WEST OF PARKLAND...AND MOVING SOUTH AT
  10 MPH.

* THE STORM WILL AFFECT...
  PARKLAND...
  CORAL SPRINGS...
  MARGATE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL...WINDS TO 40
MPH...AND SOME CLOUD TO GROUND LIGHTNING STRIKES. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2621 8015 2618 8042 2639 8040 2640 8021
TIME...MOT...LOC 1919Z 358DEG 9KT 2633 8032
Special weather statement, Apr 18, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT MON APR 18 2011

FLZ067-071-072-182045-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
400 PM EDT MON APR 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  EXTREME SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 445 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING
  SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE NICKEL SIZED HAIL...WINDS TO 40
MPH...AND CLOUD TO GROUND LIGHTNING STRIKES. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2619 8023 2619 8046 2637 8044 2637 8031
TIME...MOT...LOC 2000Z 344DEG 6KT 2630 8035

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 6:09 AM EDTDense Fog AdvisoryMFLBroward, Collier, Hendry, Miami-Dade, Palm Beach3 hr
Apr 18, 3:01 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Apr 18, 3:20 PM EDTSpecial Weather StatementMFLBroward40 min
Apr 18, 4:50 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Apr 18, 5:30 PM EDTSpecial Weather StatementMFLBroward60 min
Apr 18, 7:10 PM EDTSpecial Weather StatementMFLHendry50 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.